MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0 x20, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during second inflation at 24 atmospheres, the balloon ruptured.The procedure was completed with the original device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a gladiator 6 x 20,24atm,75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 32mm in length and extended from a position 6mm proximal of the proximal markerband to 5mm distal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11186926
Report Number2134265-2021-00427
Device Sequence Number19632828
Product Code LIT
UDI-Device Identifier08714729809715
UDI-Public08714729809715
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0025628525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE USED: 180CM LAUREATE MERIT; GUIDEWIRE USED: 180CM LAUREATE MERIT; INFLATOR USED: MERIT PRESTO; INFLATOR USED: MERIT PRESTO; INTRODUCER SHEATH USED: 6FR BS SUPER SHEATH; INTRODUCER SHEATH USED: 6FR BS SUPER SHEATH